Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 283, NWS North Platte, NE

July 12, 2007Hooker County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 2:37 PM MDT for Hooker County, McPherson County, Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2007, 2:37 PM MDT (20:37 UTC)
Expired
Jul 12, 2007, 3:30 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Hooker County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:55 PM MDTHAIL 0.8823 Nw Tryon, NE
Jul 12, 3:05 PM MDTHAIL 1.7517 Wnw Tryon, NEHAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 1:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 122037
SVRLBF
NEC091-117-122130-
/O.NEW.KLBF.SV.W.0283.070712T2037Z-070712T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF TRYON...

* UNTIL 430 PM CDT(330 PM MDT)

* AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST CODY LAKE...OR ABOUT 23 MILES SOUTHWEST OF MULLEN...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND BEACH LAKE BY 355 PM CDT...
  SCHNICK LAKE BY 420 PM CDT...
  9 MILES NORTHEAST OF DIAMOND BAR LAKE BY 425 PM CDT...

LAT...LON 4187 10118 4187 10142 4139 10140 4141 10083

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 122100
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT THU JUL 12 2007

NEC091-122110-
/O.CAN.KLBF.SV.W.0283.000000T0000Z-070712T2130Z/
HOOKER NE-
300 PM MDT THU JUL 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR HOOKER COUNTY IS CANCELLED...

LAT...LON 4173 10108 4174 10141 4139 10140 4141 10083

$$

NEC117-122130-
/O.CON.KLBF.SV.W.0283.000000T0000Z-070712T2130Z/
MCPHERSON NE-
400 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MCPHERSON COUNTY...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SAND BEACH LAKE...OR ABOUT 19 MILES NORTHWEST OF
TRYON...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCHNICK LAKE BY 415 PM CDT...
  7 MILES NORTHEAST OF DIAMOND BAR LAKE BY 420 PM CDT...
  8 MILES SOUTHWEST OF HIGHWAY 92 MILE MARKER 200 BY 430 PM CDT...

LAT...LON 4173 10108 4174 10141 4139 10140 4141 10083

$$

MASEK
000 
WWUS53 KLBF 122118
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT THU JUL 12 2007

NEC117-122130-
/O.CON.KLBF.SV.W.0283.000000T0000Z-070712T2130Z/
MCPHERSON NE-
418 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MCPHERSON COUNTY...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SCHNICK LAKE...OR ABOUT 16 MILES WEST OF TRYON...MOVING
SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN MCPHERSON COUNTY AT 430 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS PUBLIC REPORTED GOLF BALL SIZED HAIL WITH THIS 
STORM.

LAT...LON 4173 10108 4174 10141 4139 10140 4141 10083

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:43 PM MDT, 54 minutes earlier.

Area forecast discussion, Jul 12, 1:43 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT THU JUL 12 2007

.SYNOPSIS...
COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC
CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES.
ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS
EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING.
PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80
AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED
BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS
WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS
ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED
SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC
TORNADO POTENTIAL.

&&

.DISCUSSION...
ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN...
COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND
SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S.
UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE
AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S
TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO
UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY.

&&

.AVIATION...
THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE
ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS
EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513
UNTIL 9 PM CDT (8 PM MDT)
&&

CDC/24
Hazardous weather outlook, Jul 12, 4:35 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 AM CDT THU JUL 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
535 AM CDT THU JUL 12 2007 /435 AM MDT THU JUL 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL SANDHILLS
TODAY AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AND EVENING. AT THIS TIME...THE FRONT IS EXPECTED
TO STALL ALONG A LINE EXTENDING FROM ANTIOCH TO SARGENT.
AFTERNOON HEATING...COMBINED WITH THE ARRIVAL OF AN UPPER LEVEL
DISTURBANCE WILL INITIATE THUNDERSTORMS. SOUTH OF THE
FRONT...THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. AS THUNDERSTORMS BECOME BETTER
ORGANIZED ACROSS SOUTHWESTERN NEBRASKA THIS EVENING...THEY WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...MAINLY SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN PORTIONS OF THE
OUTLOOK AREA LATE ON FRIDAY AND SATURDAY. NO SEVERE THUNDERSTORMS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT SOUTH OF A LINE
FROM ANTIOCH TO SARGENT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, Jul 12, 2:14 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             6 NNE DUNNING           41.91N 100.06W
07/12/2007  E0.88 INCH       BLAINE             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 12, 2:21 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND GST     9 NNW ANSELMO           41.74N 99.93W
07/12/2007  E70 MPH          CUSTER             NE   PUBLIC

            VERY HEAVY RAIN AND PEA SIZED HAIL.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:38 PM MDTSevere Thunderstorm WarningLBFBlaine54 min
Jul 12, 2:06 PM MDTSevere Thunderstorm WarningLBFCuster54 min
Jul 12, 2:44 PM MDTTornado WarningLBFCuster46 min
Jul 12, 3:17 PM MDTSevere Thunderstorm WarningLBFCuster43 min
Jul 12, 3:29 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson46 min
Jul 12, 4:15 PM MDTSevere Thunderstorm WarningLBFCuster17 min
Jul 12, 5:51 PM MDTSevere Thunderstorm WarningLBFFrontier54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.